MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES URETERO-RENO FIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES URETERO-RENO FIBERSCOPE
Model Number URF-P5
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
The olympus representative reported on behalf of the customer, the oes uretero-reno fiberscope presented multiple black dots on the image due to multiple dents on the insertion tube of the scope.Additionally, the retroflex angulation up/down movements were not good, and there was mild leakage from the channel.No patient harm reported.During the evaluation of the device, it was noted the bending tube remained angled downwards and stuck because the wire was broken.This report is to capture the reportable malfunction of the bending tube remained angled downwards and stuck because the wire was broken noted at estimation.
 
Additional Manufacturer Narrative
The device was returned to an olympus service center for evaluation and the reported issues were confirmed.The biopsy channel had leakage, the image had back dots, and the bending section had slow movement.There was burning / melting of the plastic distal end cover around the tip side forceps opening.The operation part had damage.The eyepiece attachment was abnormal.Forceps get caught during insertion and could neither be inserted not removed.The cleaning brush got caught and there was evidence of flooding inside.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The investigation confirmed the reported angulation problem.A review of the device history record found no deviations that could have caused or contributed to the reported device problem.A definitive root cause for the reported issue was not established.However, it is probable that the reported issue occurred because of forcible angulation.It was thought that an irregular stress was applied to the a-wire and coil pipe, which was causing an abnormality in the bending components.The occurrence of the reported problem can be prevented by adhering to the instructions for use (ifu), which state the following: ¿never perform angulation control forcibly or abruptly.Never forcefully pull, twist, or rotate the angulated bending section.Patient injury, bleeding, and/or perforation may result.It may also become impossible to straighten the bending section during an examination.¿ olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the reporter.See updated sections b3, b5, e1, e2, e3, g2.
 
Event or Problem Description
Additional information was received from the reporter.The issue was detected at reprocessing.No patient or procedure involvement.

Brand Name
OES URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14637076
Report Number8010047-2022-09679
Device Sequence Number5574891
Product Code FGB
UDI-Device Identifier04953170286988
UDI-Public04953170286988
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-P5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer06/28/2022
11/03/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/26/2022
11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown